Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Heart Failure
|Dynamix - Tue Jan 13, 2009 3:19 pm||
My father recently suffered a hypertension stroke and underwent an endarterectomy on the right carotid 95%blockage (left side pending 85% blockage). Everything seems to be fine except for an isolated red patch under his chin about four inches in diameter.
He tells me that this patch of skin feels somewhat numb and he does not see it but I beleive it is getting worse. He's a very stubborn man and since this incident he has not seen a doctor in close to fifteen years. I would appreciate any information from a vascular surgeon or someone who is familiar with the post-op complications of the procedure. Thank You.
|John Kenyon, CNA - Wed Jan 14, 2009 9:08 pm||
This numb spot is very likely related to the endartectomy, but when it happens (which is rarely) it is usually due to injury to a nerve during the procedure and I can't imagine how it could physiologically be a vascular complication. If it is a nerve injury it shouldn't worsen, but should be checked anyway, just for the sake of making sure everything is right. There's no reason to have to deal with this sort of problem if it can be corrected (the biggest hazard I can think of is injuring one's self while shaving, due to lack of sensation in the area), but it should be recorded anyway as part of the medical record, even if it winds up being a permanent issue.
I hope this is helpful. Please keep us updated.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.